Hail, Bacon
- When
- March 22, 3:24 PM EST
- Where
- Bacon County, 4 mi N of Alma
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.583, -82.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 22, 1:55 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EST TUE MAR 22 2005
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
NOW/TONIGHT...WARM FRONTAL BOUNDARY STILL BISECTING CWA ALONG THE
I-10 CORRIDOR AND MODELS ARE STILL SUGGESTING THAT LOW DEVELOPMENT
JUST NW OF THE REGION WILL SLOWLY PULL WARM FRONT NORTHWARD THIS
EVENING AND ISOLD SVR TSTMS WILL CONTINUE TO FIRE ALONG THAT
BOUNDARY AS WELL AS IN WARM SECTOR JUST SE ACRS INLD NE FL. SQUALL
LINE JUST AHEAD OF COLD FRONT FROM PANHANDLE SOUTHWARD INTO NERN
GOMEX WILL BE MAJOR PLAYER TONIGHT AS IT PUSHES INTO FORECAST AREA
WITH MORE TSTMS WITH DAMAGING WINDS AND ISOLD HAIL/TORNADO THREAT.
POPS WILL REMAIN VERY HIGH TONIGHT IN THE LKLY/CATEGORICAL RANGE AND
MIN TEMPS WILL ONLY FALL INTO THE LOWER TO MID 60S DUE TO RAIN
COOLED AIR.
WED...SOME SORT OF SQUALL LINE FEATURE SHOULD BE ONGOING EARLY WED
MORNING ACRS THE REGION...PROB ACRS NE FL AND GETTING READY TO MOVE
OFFSHORE...WHILE RESIDUAL SHOWER ACTIVITY WILL BE POSSIBLE ALONG THE
COLD FRONTAL BOUNDARY. CLEARING SKIES DURING THE AFTERNOON HOURS
SHOULD PROMOTE MAX TEMPS INTO THE UPPER 70S/LOWER 80S. THIS WILL
ALLOW FOR BREEZY/WINDY CONDS OF 15-25 MPH WITH GUSTS UP TO 40 MPH AT
TIMES DURING THE AFTERNOON HOURS.
WED NIGHT...MOSTLY CLEAR SKIES AND SLIGHTLY COOLER TEMPS ARE
EXPECTED WITH WINDS JUST STRONG ENOUGH TO ALLOW ONLY PATCHY FOG
FORMATION. MIN TEMPS IN THE UPPER 40S TO LOWER 50S.
THU...WEAK HIGH PRES AT THE SURFACE WILL REMAIN IN CONTROL WITH
MOSTLY SUNNY SKIES AND MAX TEMPS IN THE 75-80 RANGE.
THU NIGHT...INCREASING HIGH CLOUDS...OTHERWISE FAIR SKIES WITH MIN
TEMPS IN THE LOWER TO MID 50S. PATCHY DENSE FOG FORMATION POSSIBLE
MAINLY ALONG THE I-75 CORRIDOR.
.LONG TERM...FRIDAY THROUGH TUESDAY...
FAST MOVING W/SWLY FLOW WILL KEEP SYSTEMS MOVING RATHER QUICKLY
THROUGH THE REGION. GFS/ETA BOTH SHOWING A SHORTWAVE PUSHING INTO
THE FORECAST AREA FRIDAY AFTERNOON WITH A SLGT CHC/CHC OF TSTMS.
DEEPER SWLY FLOW OVER THE WEEKEND WILL KEEP MOISTURE OVER THE REGION
ALTHOUGH FRONTAL SURFACE APPEARS TO BE STALLED NORTH ACRS CNTRL/SRN
GA AND PCPN FOCUS SHOULD BE THERE WITH CHC TSTMS AND MORE ALONG THE
LINE OF SLGT CHC TSTMS ACRS NERN FL. 06Z/12Z GFS AND 06Z DGEX IN
AGREEMENT FOR DEEPER LONG WAVE TROF PUSHING THROUGH ON MONDAY WITH
ANOTHER CHC OF STRONG TO SVR TSTMS SIMILAR TO TODAYS ACTION. FOR
NEXT TUESDAY...LONG WAVE TROF SHOULD PUSH OFF TO THE EAST AND HAVE
KEPT FORECAST DRY FOR NOW.
&&
.MARINE...BUOYS SLOW TO RESPOND THUS FAR TO THE PASSAGE OF THE WARM
FRONT FOR THE SOUTHERN WATERS. FEEL MOST OF THE INCREASE IN WIND
INCREASE WILL COME IN THE WAKE OF THE SQUALL LINE AFTER MIDNIGHT
ONCE SOUTHWEST FLOW COMMENCES. HAVE GENERALLY ACCEPTED MODEL
CONSENSUS OF SCEC CONDITIONS FOR THE NEARSHORE AND ADVISORY FOR THE
OFFSHORE. WINDS SLOWLY COME DOWN TOMORROW AFTERNOON...BUT SEAS WILL
BE SLOWER TO RESPOND AND WILL LIKELY REQUIRE ADDITIONAL ADVISORIES
THROUGH WEDNESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 78 49 77 / 100 40 0 0
SSI 62 77 54 74 / 90 70 0 0
JAX 65 82 52 78 / 90 70 0 0
SGJ 66 79 54 76 / 70 50 0 0
GNV 65 80 51 80 / 80 60 0 0
OCF 66 79 52 80 / 70 50 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY UNTIL 9 AM EST
WEDNESDAY FOR THE FOLLOWING ZONES...AMZ470...AMZ472...AND
AMZ474.
&&
PUBLIC...21/HESS
MARINE/FIRE WX....23/DEESEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EST TUE MAR 22 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1101 AM EST TUE MAR 22 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 6 PM EST... ...MODERATE RISK OF RIP CURRENTS TODAY... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM EST FOR ALL OF NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. SPOTTER ACTIVATION IS REQUESTED. A DANGEROUS WEATHER SITUATION WILL DEVELOP THIS AFTERNOON AND THIS EVENING AS SEVERE THUNDERSTORM ACTIVITY WILL BE POSSIBLE ALONG A WARM FRONTAL BOUNDARY ACROSS THE AREA. CONDITIONS ARE FAVORABLE FOR SOME STORMS TO BECOME SEVERE...MAINLY THIS AFTERNOON AND INTO THE EVENING HOURS. SEVERE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. A SQUALL LINE WILL APPROACH THE AREA LATE THIS AFTERNOON AND PUSH ACROSS THE AREA THIS EVENING PRECEDING THE COLD FRONT. A FEW STORMS EMBEDDED IN THE SQUALL LINE MAY BECOME SEVERE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE SQUALL LINE WILL SLOWLY PUSH ACROSS NORTH FLORIDA EARLY WEDNESDAY AND BEGIN TO STALL ACROSS CENTRAL FLORIDA WEDNESDAY AFTERNOON. A FEW STRONG STORMS MAY DEVELOP WEDNESDAY AFTERNOON MAINLY SOUTH OF A PALM COAST TO OCALA LINE. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA SATURDAY NIGHT AND SUNDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY AND WILL MOST LIKELY BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EST TUE MAR 22 2005 GAZ164-222000- CHARLTON GA- 220 PM EST TUE MAR 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EST... AT 220 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 300 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EST TUE MAR 22 2005 GAZ149-222015- ATKINSON GA- 237 PM EST TUE MAR 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 315 PM EST... AT 237 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER COFFEE COUNTY...OR ABOUT 5 MILES NORTH OF WILLACOOCHEE...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS FROM NEAR WITHLACOOCHEE TO NEAR PEARSON THROUGH 315 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 4 W DOUGLAS 31.51N 82.92W
03/22/2005 1.75 INCH COFFEE GA PUBLIC
GOLF BALL SIZE HAIL COVERING THE GROUND
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 PM EST TUE MAR 22 2005 GAZ149-150-222100- ATKINSON GA-WARE GA- 312 PM EST TUE MAR 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EST... AT 312 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF MILLWOOD...OR ABOUT 10 MILES SOUTHEAST OF PEARSON...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD AND DIXIE UNION THROUGH 400 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 W ALMA 31.54N 82.56W
03/22/2005 0.75 INCH BACON GA EMERGENCY MNGR
PENNY SIZE HAIL REPORTED ALONG STATE ROAD 32 WEST OF ALMA
&&
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 4 N ALMA 31.60N 82.48W
03/22/2005 1.75 INCH BACON GA EMERGENCY MNGR
&&
HESSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463419.